MAUDE Adverse Event Report: CLEARCORRECT LLC CLEARCORRECT SYSTEM / ALIGNERS; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT LLC CLEARCORRECT SYSTEM / ALIGNERS; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Single-Layer)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the case shows the provider was having difficulty with the teeth tracking as they should.Replacements were requested for phase 1 steps 1-2 upper on (b)(6) 2020.Replacements were requested for phase 1 steps 1-2 upper and lower on (b)(6) 2020.Replacements were requested for phase 1 steps 1-5 upper on (b)(6) 2020.A review of the patient submission at the beginning of treatment shows stress fractures to tooth 24 and poor hygiene which can contribute to the broken tooth.Clinical evaluation: starting treatment photos show that the arch was already in a state of decline.Failing restoration on the tooth caused the browning in the location of damage.Browning could be due to years of failed restoration seepage.Damage of the teeth may be more related to the decline of the dentition.Other than that assessment, there does not appear to be a medical risk associated with the complaint.A request for return of the product was submitted to the provider but product has not yet been received.
 
Event or Problem Description
The doctor called and said she had a lot of trouble with the case.The teeth are not tracking as hoped.She resorted to using 2 upper trays per step.On (b)(6), she inserted tray 4 and then that night the patient took the tray out and the tooth broke.On (b)(6) 2020, a revision was submitted.The rx notes show: "tooth #24 broke from the force of the tray during removal of tray #4.Upper tray #4 is not well seated in anterior area.There is a gap between the tray and his incisal edges.I have called repeatedly for help on this case and tried the suggestions and nothing is working.I opted to take new impressions to start over.Please slow down the movement (more trays with less movement between steps).He is an older patient and maxillary teeth are not moving well.".

Brand Name
CLEARCORRECT SYSTEM / ALIGNERS
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT LLC
21 cypress blvd
round rock, tx
MDR Report Key10457238
Report Number3007130440-2020-00001
Device Sequence Number3344800
Product Code NXC
UDI-Device IdentifierD865REF00011
UDI-Public+D865REF00011/$$523033234825/16D20200202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberAligner (Single-Layer)
Device Catalogue NumberREF-01
Device Lot Number234825
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR